Alert archive / Ohio / Flash Flood Warnings in 2002

Flash Flood Warning 38, NWS Pittsburgh, PA

June 6, 2002Belmont County, Ohio; Marshall County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Jun 6, 2002, 11:36 AM EDT for Belmont County, Ohio; Marshall County, West Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2002, 11:36 AM EDT (15:36 UTC)
Expired
Jun 6, 2002, 4:30 PM EDT
In force
5 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Belmont County, OH, Marshall County, WV

The radar

The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2002-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2002-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 061536
FFWPBZ
OHC013-WVC051-062030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1131 AM EDT THU JUN 6 2002

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELMONT COUNTY IN OHIO
  MARSHALL COUNTY IN WEST VIRGINIA

* UNTIL 430 PM EDT

* AT 1131 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVIER 
  RAIN WILL CONTINUE ACROSS THIS AREA WELL INTO THE AFTERNOON. 
  LOCATIONS GETTING MORE THAN AN INCH AND A HALF OF RAINFALL TODAY 
  WILL HAVE FLOODING IN POOR DRAINAGE AREAS...AND ALONG SMALL
  STREAMS. 

* LOCATIONS IN THE WARNING INCLUDE...BRIDGEPORT...NEFFS...
  ST CLAIRSVILLE...POWHATAN POINT...MCMECHEN... GLENDALE... 
  GLEN EASTON...AND MOUNDSVILLE. 


<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 8:50 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 6, 8:50 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
850 AM EDT THU JUN 6 2002

DID EARLY UPDATE TO EXTEND FLOOD WATCH INTO THE AFTERNOON AND TO ALL
ZNS. LOW NOW IN SOUTH CENTRAL OHIO FORECAST TO TRACK TO SOUTH OF FA
MAINLY THROUGH VA. OVERRUNING RAIN IN THE NORTHERN PORTION OF THE WATCH
AREA WITH CONVECTIVE RAIN TO SOUTH. HEAVIEST RAIN NOW HEADING THROUGH
CENTRAL OHIO INTO NORTHERN HALF OF WESTERN PA.
AS LOW MOVES SOUTH AND EAST OF AREA BY LATE AFTERNOON AND EVENING
HEAVIEST RAIN SHOULD TAPER TO SHOWERS AND THAT CONFINED TO THE SERN
TIERS.
REST UNCHANGED.
.PBZ...
MD...FLOOD WATCH INTO THE AFTERNOON FOR ZONE MDZ001.

OH...FLOOD WATCH INTO THE AFTERNOON FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLOOD WATCH INTO THE AFTERNOON FOR ZONES
PAZ007>009-013>016-020-021-023-029>032.
WV...FLOOD WATCH INTO THE AFTERNOON FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:50 AM EDTFlash Flood WarningPBZMuskingum5 hr
Jun 6, 1:00 PM EDTFlash Flood WarningPBZGuernsey3 hr
Jun 6, 2:04 PM EDTFlash Flood WarningPBZMonroe, Noble3 hr
Jun 6, 4:52 PM EDTFlash Flood WarningPBZCoshocton6 hr

Nearby

Flash Flood Warnings in Ohio, 2002Flash Flood Warnings in West Virginia, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.